Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 176, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2017, 4:12 PM CDT for Frontier County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 9, 2017, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WUUS53 KLBF 092112
SVRLBF
NEC063-092215-
/O.NEW.KLBF.SV.W.0176.170809T2112Z-170809T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
412 PM CDT WED AUG 9 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Frontier County in southwestern Nebraska...
* Until 515 PM CDT
* At 412 PM CDT, a severe thunderstorm was located 8 miles west of
Eustis, or 17 miles east of Curtis, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4067 10031 4070 10028 4070 9998 4049 9998
4048 9999
TIME...MOT...LOC 2112Z 308DEG 15KT 4069 10018
HAIL...1.00IN
WIND...60MPH
$$
Buttler2 follow-up statements
017
WWUS53 KLBF 092147
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
447 PM CDT WED AUG 9 2017
NEC063-092215-
/O.CON.KLBF.SV.W.0176.000000T0000Z-170809T2215Z/
Frontier NE-
447 PM CDT WED AUG 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...
At 446 PM CDT, a severe thunderstorm was located 10 miles southwest
of Eustis, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4067 10031 4070 10028 4070 9998 4049 9998
4048 9999
TIME...MOT...LOC 2146Z 312DEG 11KT 4061 10009
HAIL...1.00IN
WIND...<50MPH
$$
Buttler258
WWUS53 KLBF 092209
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
509 PM CDT WED AUG 9 2017
NEC063-092219-
/O.EXP.KLBF.SV.W.0176.000000T0000Z-170809T2215Z/
Frontier NE-
509 PM CDT WED AUG 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY
WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4067 10031 4070 10028 4070 9998 4049 9998
4048 9999
TIME...MOT...LOC 2209Z 308DEG 15KT 4055 9999
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:39 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 9, 2:39 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 239 PM CDT Wed Aug 9 2017 .SHORT TERM...(This evening through Thursday) Issued at 239 PM CDT Wed Aug 9 2017 There will be a few early evening storms possible in the far southern counties. Then, overnight, the surface front will stall in southern Nebraska as monsoonal moisture is drawn into Colorado and Wyoming. A northern stream disturbance will move into Wyoming. This will bring a slight chance for showers late tonight to the panhandle and western sandhills. This disturbance will move through western and southwest Nebraska Thursday. The highest chances near 50 percent will be across the southeast panhandle into southwest Nebraska during the afternoon. A stronger belt of 500 mb winds around 40 kts will be supportive of a few strong storms near and south of Interstate 80. also, with ample moisture available (PWATS increasing to around 1.25 inches) locally heavy rainfall is possible. .LONG TERM...(Thursday night through Wednesday) Issued at 239 PM CDT Wed Aug 9 2017 Thursday evening, most of the activity should slide south of the area. There will still be a 20 to 30 percent chance in the evening across the southwest. On Friday, a fairly strong upper trough located across Montana into the far southern Canadian Prairies, will drop southeast and bring good chances for thunderstorms beginning Friday afternoon, and continuing into Saturday. Chances are around 50 percent most areas, with likely pops in the southeast half of the area. A few strong storms are possible, mainly south of highway 2. in addition, heavy rainfall may be more widespread with this system, from the latest model output. Chances continue Sunday through Wednesday. The northern stream will be active across the northern tier of the U.S., bringing in weak fronts every few days. With northwest flow aloft maintained, this will will bring the best chances during the afternoon and evening hours. Highs in the mid and upper 70s Sunday warm into the low to mid 80s Tuesday and Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1214 PM CDT Wed Aug 9 2017 No much changes from the previous TAF. Still expecting isolated thunderstorms in the KLBF vicinity from 20z-22z, then clearing skies. Overnight, patchy fog with visibility 4sm br forecast from 10z-14z at KLBF. VFR conditions at KVTN through the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Aug 9, 2:50 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 250 PM CDT Wed Aug 9 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-102000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 250 PM CDT Wed Aug 9 2017 /150 PM MDT Wed Aug 9 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. A few strong or briefly severe thunderstorms are possible late this afternoon and early evening. The area of concern is generally along and east of a line from Oneill to Imperial and the hazard is large hail and wind damage with any storms which become severe. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few strong or briefly severe thunderstorms are possible Thursday and Friday during the late afternoon and evening. The area of concern Thursday is generally south of Interstate 80 and area of concern Friday is along and south of highway 2. The hazard both days is large hail and wind damage. Near daily chances of thunderstorms exist across western and north central Nebraska through Tuesday. Conditions could become somewhat favorable for strong or severe storms at times. Check later outlooks as the details will become more certain. Otherwise, the risk of severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Aug 9, 3:30 PM CDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 330 PM CDT WED AUG 9 2017 NEZ071-092115- Frontier NE- 330 PM CDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY UNTIL 415 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Eustis, moving southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eustis. LAT...LON 4070 10022 4070 9998 4053 9998 4048 10008 TIME...MOT...LOC 2029Z 322DEG 14KT 4076 10014 Roberg
Local storm report, Aug 9, 4:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST EUSTIS 40.66N 100.03W
08/09/2017 M60 MPH FRONTIER NE TRAINED SPOTTER
OBERRVER REPORTED THAT TEXAS INSTRUMENTS EQUIPMENT WAS
REPORTING SUSTAINED 40MPH AND GUSTS TO 60MPH.
&&
MPOWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:19 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | LBF | Gosper | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.